MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA COCR BALL HEAD 12/14 Ø 32 SIZE L +3.5

MEDACTA INTERNATIONAL SA COCR BALL HEAD 12/14 Ø 32 SIZE L +3.5
Catalog Number 01.25.023
Medical Device Problem Code Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 24 july 2018.Lot 166596: (b)(4) items manufactured and released on 13 march 2018.Expiration date: 2022-03-01.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Preliminary investigation performed by packaging and washing manager on 18 july 2018.The picture received shows that the tongue use to extract the external blister is broken.It is not possible at the moment determine the root cause of the event.Further investigation will be done once received the item.Isolated case.
 
Event or Problem Description
Upon opening a femoral head implant, it was found the internal packaging was stuck inside the external packaging.They tried several time to get the internal packaging out but were not able to while keeping the internal packaging and implant sterile.Even outside the sterile feel the implant is extremely difficult to remove.Another femoral head was opened.
 
Additional Manufacturer Narrative
Visual inspection performed by packaging and washing manager on 06 september 2018 after the controlled on the returned packaging, it is possible confirme that the primary blister seems blocked into the secondary blister.We disassembled them using force, we noticed that the insert of the head moved from its original position.It is likely that the event was caused by an abnormal handling of the piece causing a deformation of the lateral side of the blister.The deformation probably caused a higher friction that caused the "welding" of the two blisters.

Brand Name
COCR BALL HEAD 12/14 Ø 32 SIZE L +3.5
Common Device Name
COCR BALL HEAD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7722401
Report Number3005180920-2018-00541
Device Sequence Number11398461
Product Code JDI
UDI-Device Identifier07630030805172
UDI-Public07630030805172
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K072857
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2022
Device Catalogue Number01.25.023
Device Lot Number166596
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2018
Supplement Date Received by Manufacturer06/26/2018
Initial Report FDA Received Date07/26/2018
Supplement Report FDA Received Date09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;